Cause if they are at least you have the comfort of knowing when you stop you will feel better…
Also, in last year’s Scientific American for August , they listed a bunch of prescription drugs that cause or rather do cause mental illness symptoms in a number of patients.
Let’s start with the head!

Prospects an anti hair loss drug used to reverse baldness causes depression and suicidal thoughts in at least 10 percent of its users. This is quite high compared to most other drugs on this list that are less than 1 to cause problems in the population. They believe the cause is due to go lock of a steroid that is derived from testosterone and low levels of this steroid is linked to mood problems.

Zithromax is an antibiotic used treat strep throat ear infections and pneumonia. It is said to cause aggression and anxiety and less than 1. They’re not sure how it does this but it does show that it crosses the blood brain barrier. Many drugs and molecules can’t cross the blood brain barrier so this kind of concerns me I probably would prefer not to take it.

There are two asthma treatments that are said to cause depression digression suicidal thinking and even ADHD unless someone. They are Singular and a common one, Advair. They don’t understand why singulair causes these side effects but they do have some idea why advair causes ADHD dementia symptoms . Fair Work spy relaxing muscles in the airways but it increases a molecule called cAMP. High levels of this molecule are linked ADHD and dementia.

Norvasc  lowers blood pressure but it also can cause insomnia, nervousness, depression, abnormal dreams, anxiety and depersonalization which is a very strange feeling. Its unknown one why causes all these symptoms.

Lanoxin treats arrhythmia and heart attacks. But in 1 users that can cause apathy, confusion, anxiety depression and hallucinations. What the drug does this make my heart beat stronger by keeping and dopamine at nerve terminals for longer this changes the balance of the body since many of the nerves are used everywhere this includes the brain.

Nexium is a common acid reflux treatment medication. Unfortunately it can cause anorexia, confusion, anxiety, insomnia, and sleep disorders and less than one percent of its users . All it does is block stomach acid production but this also inhibits nutrient intake. The article notes that how nutrient deficiencies lead to mental symptoms is not yet known.

Lopressor also lowers blood pressure and treat heart attack. Unfortunately it causes depression in five percent of its patients as well as short term memory loss and less than one percent of its patients. The way it works is that it prevents adrenaline from reaching its target during the stress response in a flight or flight situation the researchers are still unsure how this causes mental issues but I think I lack of adrenaline would definitely cause me to be more depressed

The next biggie is cholesterol drugs. Lipitor (which almost every senior, like my granny, is on), Crestor, and Zocor cause memory loss and depression in less than 1% of user. The article goes on to state since so many people in North America in the world are on these drugs these side effects are probably affecting millions it goes on to quote an article that sounds interesting called “It’s not dementia, it’s your heart medication.” I wonder if doctors look into this instead of assuming a patient has dementia.

Advertisements

About depressionica

Young sciency/arsty/etc girl who is highly interested in her own problem, depression and mental illness. She takes the scientific approach and is constantly reading new research and self-help books.

2 responses »

  1. glenn2point0 says:

    Thanks for the post, I certainly do think so. Sounds like a very interesting read. Antidepressants exacerbated my BiPolar whereas antiosychotics have stabilised it. And I do hold the concern that the original psychs diagnosed the effects of being wrongly medicated.

  2. This is why I always tell people to properly research drugs that are prescribed to them. The “if my doctor gave it to me then it’s ok” mentality is SO DANGEROUS!!! Doctors these days are not even fully up to date on the latest drug research (some anyway).

    I had a doctor not inform me that penicillin could lower the effectiveness of my birth control! That could have been a disaster! Or a psychiatrist that didn’t explore the possibility that I was becoming suicidal because of the psych meds they put me on. We trust our doctors and they need to do a better job at working with us. I’m fine with side effects, they are unavoidable, but doctors need to know more and support their patients.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s